MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); VENTRICULAR (ASSIST) BYPASS
Model Number 106015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tachycardia (2095); Multiple Organ Dysfunction Syndrome (3261); Heart Failure/Congestive Heart Failure (4446)
Date of Event 03/07/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
No further info was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient passed away on (b)(6) 2026.They went home on hospice and the patient stopped breathing.The ventricular asist device (vad) coordinator walked them through turning off vad.The patient had refractory ventricular tachycardia (vt), unable to be fixed with ablations and medication.Their right ventricle (rv) failed and lead to multistage organ failure (msof).This was said to be not vad related and the vad functioning as expected.The vad was not intended to be returned for analysis.It was said that rv failure with arrhythmia did not exist pre-implant.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct correlation between heartmate ii left ventricular assist system, serial number (b)(6), and the reported events and patient outcome could not be conclusively determined through this evaluation.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The current revisions of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate ii left ventricular assist system (lvas) ifu, rev.A and the heartmate ii patient handbook rev.A, are currently available.Section 1 ¿introduction¿ of the ifu lists adverse events that may be associated with the use of heartmate ii lvas, including death, right heart failure, cardiac arrhythmia, and multiple types of organ failure and dysfunction.Section 6 of the ifu ¿patient care and management¿ (under "right heart failure") discusses the potential development of right heart failure during use of the heartmate ii lvas and outlines the associated treatment options.Section 6 also lists arrhythmia as a potential postimplant complication.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24651171
Report Number2916596-2026-01602
Device Sequence Number15899173
Product Code DSQ
UDI-Device Identifier00813024011224
UDI-Public(01)00813024011224(17)190430
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/30/2019
Device Model Number106015
Device Catalogue Number106015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/06/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR
Patient SexMale
Patient Weight105 KG